Narrow Results Clear All
- Communication between Providers 8
- Education and Training 4
- Error Reporting and Analysis 3
- Human Factors Engineering 2
- Legal and Policy Approaches 1
- Quality Improvement Strategies 3
- Technologic Approaches 3
- Device-related Complications 4
- Discontinuities, Gaps, and Hand-Off Problems 2
- Drug shortages 1
- Identification Errors 1
- Interruptions and distractions 1
- Medical Complications 1
- Medication Errors/Preventable Adverse Drug Events 7
- MRI safety 2
- Surgical Complications 2
- Family Members and Caregivers 1
- Health Care Executives and Administrators 8
Health Care Providers
- Nurses 5
- Non-Health Care Professionals 1
- Patients 6
Search results for "Press Release/Announcement"
- Press Release/Announcement
- Communication Improvement
FDA Safety Communication: caution when using robotically-assisted surgical devices in women's health including mastectomy and other cancer-related surgeries.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; February 28, 2019.
This announcement seeks to raise awareness of the potential risks associated with the use of robotic-assisted surgical devices in mastectomies or cancer-related care. Recommendations for patients who may seek to have robotically assisted surgery include asking about their surgeon's experience with these procedures and discussing benefits, risks, and alternatives regarding available treatment options with their health care provider. Suggestions for health care providers include completing specialized training on procedures they perform. A WebM&M commentary described the challenges and benefits associated with robotic surgery.
FDA Safety Communication: use caution with implanted pumps for intrathecal administration of medicines for pain management.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; November 14, 2018.
This safety announcement raises awareness of pump failures, dosing errors, and other potential safety issues associated with implanted pumps. Recommendations to enhance safety include review of medication labeling to select appropriate medicines and concentrations as well as open discussions with patients about risks associated with pump and medication options.
Safe handling of concentrated electrolyte products from outsourcing facilities during critical drug shortages.
National Alert Network. Horsham, PA: Institute for Safe Medication Practices; Bethesda, MD: American Society of Health-System Pharmacists. May 24, 2018.
Drug shortages can necessitate hospitals to find alternative sources for important medications. This alert raises awareness of risks associated with potassium chloride use due to variations in labeling, packaging, or concentration of outsourced medications. Recommendations include use of barcode scanning and communicating with staff regarding drug shortages.
Institute for Safe Medication Practices.
Horsham, PA: Institute for Safe Medication Practices; January 11, 2017.
Implantable infusion pumps in the magnetic resonance (MR) environment: FDA safety communication—important safety precautions.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; January 11, 2017.
Hazards in the magnetic resonance imaging environment can result in patient harm. This announcement raises awareness of inaccuracies and disruptions that may affect the safety of patients with implantable infusion devices who undergo an MRI exam. The statement recommends that patients inform their care team and carry an implant card with information about the implanted device to prevent these problems.
Potentially dangerous confusion between Bloxiverz (neostigmine) injection and Vazculep (phenylephrine) injection.
National Alert Network. Horsham, PA: Institute for Safe Medication Practices; Bethesda, MD: American Society of Health-System Pharmacists. March 23, 2015.
Misunderstanding prescription drug labels is a recognized source of errors in ambulatory care. This announcement raises awareness of new packaging for existing medications that may cause confusion due to similarities in color and layout. Recommendations are outlined to prevent mistakes associated with use of these medications.
London, UK: Health Foundation. May 9, 2014.
The Great Ormond Street Hospital Foundation NHS Trust received the 2014 Berwick Patient Safety Team Award for their project "Pursuing Zero by Building Sustainable Foundations for Safety," which applied recommendations generated in response to the Francis report. The program introduced a daily questionnaire for parents and patients about problems related to medication errors, equipment, communication, or organization of care, which was then reviewed with a nurse to immediately address concerns.
Potential inaccuracy of electronically transmitted medication history information used for medication reconciliation.
National Alert Network. Horsham, PA: Institute for Safe Medication Practices; Bethesda, MD: American Society of Health-System Pharmacists. February 18, 2014.
This announcement describes concerns related to incorrect information provided by a medication history service. Providers using Surescripts are encouraged to investigate and confirm medication dosages in electronic medical records that seem inappropriate.
The John D. and Catherine T. MacArthur Foundation. October 3, 2012.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; June 13, 2011.
This notice raises awareness of a two look-alike/sound-alike drugs, one an antipsychotic medication and the other a dopamine agonist.
Information for healthcare professionals: risk of transmission of blood-borne pathogens from shared use of insulin pens.
FDA Alert [US Food and Drug Administration Web site]. March 19, 2009.
This announcement alerts clinicians and patients that insulin pens and insulin cartridges are never to be used on more than one patient.
FDA Public Health Advisory. Silver Spring, MD: US Food and Drug Administration; December 21, 2007.
This Food and Drug Administration public health advisory alerts health care professionals, patients, and their caregivers to the possibility for overdoses of fentanyl in patients using fentanyl skin patches for pain control.
Association of PeriOperative Registered Nurses.
This survey will gather comments from the field regarding The Joint Commission's Universal Protocol to help eliminate wrong site surgeries.
Patient Safety Initiative Alert. Trenton: New Jersey Department of Health and Senior Services; May 2006.
This announcement describes a near miss involving sandbags filled with metal shot instead of sand.
Sentinel Event Alert. January 25, 2006;(35):1-4.
This alert emphasizes the importance of reconciling medications and supports implementation of this Joint Commission on Accreditation of Healthcare Organizations' (JCAHO) National Patient Safety Goal.
Consumers Filling U.S. Prescriptions Abroad May Get the Wrong Active Ingredient Because of Confusing Drug Names.
FDA Public Health Advisory [US Food and Drug Administration Web site]. January 2006.
This U.S. Food and Drug Administration advisory alerts clinicians and consumers to potential mistakes in prescriptions purchased abroad. The advisory includes a table of medications known to contain different active ingredients when purchased outside the United States.